Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 21, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Mar 12, 2010, 10:13 AM CST for DeKalb County, Jackson County, Alabama. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2010, 10:13 AM CST (16:13 UTC)
- Expired
- Mar 12, 2010, 10:52 AM CST
- In force
- 39 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties DeKalb County, AL, Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 51 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 10:22 AM CST | HAIL 1.75 | 2 Ese Henagar, AL | GOLF BALL SIZE HAIL REPORTED JUST EAST OF HENAGAR. |
| Mar 12, 10:30 AM CST | HAIL 1 | 1 Nw Valley Head, AL | QUARTER SIZE HAIL REPORTED IN VALLEY HEAD. |
| Mar 12, 10:35 AM CST | HAIL 0.88 | 5 S Valley Head, AL | NICKEL SIZE HAIL ACCUMULATED ON THE GROUND IN DESOTO STATE PARK. |
| Mar 12, 10:40 AM CST | HAIL 0.75 | Mentone, AL | PENNY SIZE HAIL REPORTED IN MENTONE. |
| Mar 12, 10:41 AM CST | HAIL 0.5 | Ider, AL | DIME SIZED HAIL REPORTED BY LAW ENFORCEMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -363 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
697
WUUS54 KHUN 121613
SVRHUN
ALC049-071-121700-
/O.NEW.KHUN.SV.W.0021.100312T1613Z-100312T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1013 AM CST FRI MAR 12 2010
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DEKALB COUNTY IN NORTHEAST ALABAMA...
EASTERN JACKSON COUNTY IN NORTHEAST ALABAMA...
* UNTIL 1100 AM CST
* AT 1012 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF FACKLER TO
HENAGAR TO 8 MILES SOUTHWEST OF FORT PAYNE...AND MOVING NORTHEAST
AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROSALIE...FORT PAYNE...
BASS...FABIUS...
FLAT ROCK...HAMMONDVILLE...
SULPHER SPRINGS...RUSSELL CAVE NATIONAL MONUMENT...
HIGDON...BRIDGEPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL UP TO THE SIZE OF GOLF BALLS ACROSS RAINSVILLE AND
SYLVANIA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
&&
LAT...LON 3449 8556 3438 8562 3437 8565 3431 8571
3462 8577 3487 8606 3499 8592 3499 8560
3452 8551
TIME...MOT...LOC 1612Z 228DEG 31KT 3486 8600 3458 8575
3435 8581
$$
KNS2 follow-up statements
518
WWUS54 KHUN 121636
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1036 AM CST FRI MAR 12 2010
ALC049-071-121700-
/O.CON.KHUN.SV.W.0021.000000T0000Z-100312T1700Z/
JACKSON AL-DEKALB AL-
1036 AM CST FRI MAR 12 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CST
FOR EASTERN DEKALB AND NORTHEASTERN JACKSON COUNTIES...
AT 1035 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RUSSELL CAVE NATIONAL
MONUMENT TO SULPHER SPRINGS TO FORT PAYNE...MOVING NORTHEAST AT
35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MENTONE...HIGDON AND LONG ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3449 8556 3438 8562 3437 8565 3431 8571
3451 8575 3465 8569 3474 8580 3491 8587
3499 8592 3499 8560 3452 8551
TIME...MOT...LOC 1635Z 228DEG 31KT 3499 8582 3471 8557
3448 8563
$$
KNS351
WWUS54 KHUN 121652
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1052 AM CST FRI MAR 12 2010
ALC049-071-121702-
/O.CAN.KHUN.SV.W.0021.000000T0000Z-100312T1700Z/
JACKSON AL-DEKALB AL-
1052 AM CST FRI MAR 12 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEKALB AND
NORTHEASTERN JACKSON COUNTIES IS CANCELED...
WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING WERE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.
LAT...LON 3449 8556 3438 8562 3437 8565 3431 8571
3451 8575 3465 8569 3474 8580 3491 8587
3499 8592 3499 8560 3452 8551
TIME...MOT...LOC 1652Z 228DEG 31KT 3509 8569 3481 8544
3458 8550
$$
KNSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 6:53 AM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 12, 6:53 AM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 653 AM CST FRI MAR 12 2010 .UPDATE...REMOVED LAWRENCE AND LIMESTONE COUNTIES FROM SEVERE THUNDERSTORM WATCH. && .DISCUSSION...CDFNT CONTINUES TO MOVE ACROSS THE CWA AND ALONG THE FRONT WAS A LINE OF STORMS. ATTM THE STORMS WERE WEAKENING WITH MANY DIME/PEA SIZE HAIL REPORTS. WE DID EXTEND THE WATCH TILL 9 AM FOR MADISON...CULLMAN...DEKALB...JACKSON AND MORGAN COUNTIES. AFTER THE CDFNT GOES THRU THE CWA ARND 18Z...STILL COULD THIS SHOWERS THIS AFTERNOON IN WARP ARND PCPN. && .PREV DISCUSSION... /ISSUED 559 AM CST FRI MAR 12 2010/ UPDATE...FOR 12Z TAFS AVIATION...LINE OF STORMS AHEAD OF COLD FRONT MOVING ACROSS THE HUN AREA ATTM. THESE STORMS WILL BE CAPABLE OF QUARTER HAIL AND DAMAGING WIND GUSTS UP TO 60 MPH. THIS LINE OF STORMS WILL MOVE OUT OF THE HUN AREA BETWEEN 13Z AND 14Z THIS MRNG. SHOWERS WILL CONTINUE FOR BOTH TAF SITES UNTIL 18Z BEFORE TAPERING OFF. HOWEVER...MORE SHOWERS ARE EXPECTED TONIGHT UNTIL ARND 06Z...WITH MVFR CONDITIONS THRU THE FCST PERIOD. PREV DISCUSSION... /ISSUED 423 AM CST FRI MAR 12 2010/ DISCUSSION... A BUSY MORNING IS AN UNDERSTATEMENT IN THE OFFICE...WITH STORMS AFFECTING PARTS OF OUR FORECAST/WARNING AREA. AS OF THE PRESENT...A LINE OF STORMS WAS AFFECTING AREAS NEAR THE I-65 CORRIDOR. THESE STORMS HAVE PRODUCED HAIL TO GOLF BALL IN SIZE OVER OUR AREA...WITH EVEN LARGER REPORTS OVER EASTERN MISSISSIPPI AND NW ALABAMA SOUTH OF FRANKLIN/LAWRENCE COUNTIES. SEVERE T-STORM WATCH #31 IS IN EFFECT FOR ALL OF OUR NORTHERN AL COUNTIES EAST OF LAUDERDALE...COLBERT AND FRANKLIN COUNTIES...WITH THE ABOVE COUNTIES ALREADY CANCELLED FROM THIS WATCH. OTHERWISE...A COLD FRONT WAS NEARING THE NE MISSISSIPPI/NW ALABAMA BORDER. AS NOTED ABOVE...THE STORM THREAT WILL END FROM WEST TO EAST AS THE FRONT SWEEPS ACROSS THE AREA. HOWEVER...WILL KEEP MOSTLY CLOUDY TO CLOUDY SKIES...AND A CHANCE OF SHOWERS IN THE FORECAST... CONTINUING INTO SUNDAY AS LOW PRESSURE NOW OVER THE MID MISSISSIPPI VALLEY SLOWLY TRANSLATES TO THE COASTAL VIRGINIA DURING SUNDAY. THE CLOUDS WILL KEEP SOMEWHAT COOLER THAN NORMAL TEMPS FOR THE WEEKEND. WILL STAY OPTIMISTIC AND BRING BACK THE SUN ON MONDAY...AS THE LOW MOVES FURTHER EAST OF THE MID ATLANTIC. MORE SHOWERS WILL COME BACK INTO THE FORECAST FOR TUE NIGHT INTO WED NIGHT...AS ANOTHER UPPER SYSTEM MOVES OVER THE REGION. SOUNDINGS DURING THIS TIME LOOKS TOO STABLE FOR THUNDER DURING THIS PERIOD. DRY WEATHER HOPEFULLY RETURNS FOR NEXT THURSDAY. AVIATION... /06Z ISSUANCE/ VFR CONDITIONS ARE EXPECTED AT KMSL AND KHSV THROUGH THE EARLY MORNING HOURS. AS A LOW PRESSURE SYSTEM DEEPENS TO THE SW AND MOVES NE...SHRA/TSRA IS CURRENTLY APPROACHING FROM THE SW...THEY WILL BECOME MORE CLUSTERED IN NATURE BY SUNRISE. MVFR CONDITIONS ARE EXPECTED AS SHRA/TSRA APPROACH THE TERMINALS. IN HEAVIER SHRA/TSRA BETWEEN 09Z-13Z...IFR CONDITIONS ARE POSSIBLE. EXACT ENDING TIME OF PRECIP IS UNCERTAIN AT THIS TIME...SO TIMING AT END OF TAF PERIOD IS MAINLY TO SHOW TRENDS OF CLEARING. CLOUDS AND DZ MAY LINGER LONGER DEPENDING ON THE TRACK AND SPEED OF THE SYSTEM EXITING THE AREA. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 007
Hazardous weather outlook, Mar 12, 9:15 AM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 915 AM CST FRI MAR 12 2010 ALZ001>010-016-TNZ076-096-097-121900- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 915 AM CST FRI MAR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE WILL BE A CHANCE OF A FEW STRONG OR SEVERE THUNDERSTORMS FOR THE REST OF TODAY. WINDS GUSTS AROUND 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE. THE SEVERE THREAT WILL DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. SS
In the hours before
Special weather statement, Mar 12, 6:39 AM CST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
639 AM CST FRI MAR 12 2010
ALZ006-008>010-121330-
DE KALB-JACKSON-MADISON-MARSHALL-
639 AM CST FRI MAR 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...JACKSON...MADISON AND
MARSHALL COUNTIES UNTIL 730 AM CST...
AT 636 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNION GROVE...OR 9 MILES NORTH OF ARAB...
MOVING NORTHEAST AT 35 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HEBRON...NEW HOPE.
COLUMBUS CITY...HUSTLEVILLE.
GRANT...WOODVILLE.
WHITON...PAINTER.
LIM ROCK...CHIGGER HILL.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CST FRIDAY
MORNING FOR NORTHEASTERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3429 8588 3430 8648 3431 8648 3431 8655
3447 8657 3451 8656 3480 8594
TIME...MOT...LOC 1239Z 245DEG 31KT 3445 8642Special weather statement, Mar 12, 6:51 AM CST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
651 AM CST FRI MAR 12 2010
ALZ006-009-TNZ097-121330-
FRANKLIN-JACKSON-MADISON-
651 AM CST FRI MAR 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...JACKSON AND MADISON
COUNTIES UNTIL 730 AM CST...
AT 650 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAYSVILLE...OR 10 MILES EAST OF MOORES
MILL...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HOLLYTREE...TRENTON.
PRINCETON.
LARKIN...SKYLINE.
ESTILLFORK.
HYTOP.
JERICHO...FACKLER.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CST
FRIDAY MORNING FOR NORTHEASTERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3480 8586 3465 8641 3493 8649 3500 8636
3500 8632 3502 8632 3517 8604
TIME...MOT...LOC 1251Z 241DEG 25KT 3480 8635Special weather statement, Mar 12, 6:53 AM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
653 AM CST FRI MAR 12 2010
TNZ076-096-097-121345-
FRANKLIN-LINCOLN-MOORE-
653 AM CST FRI MAR 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...LINCOLN AND MOORE
COUNTIES UNTIL 745 AM CST...
AT 650 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MULBERRY...OR 7 MILES EAST OF
FAYETTEVILLE...MOVING EAST AT 40 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MARBLE HILL...HURDLOW.
HARMONY...LEXIE CROSSROADS.
BELVIDERE.
TIMS FORD LAKE...OAK GROVE.
ESTILL SPRINGS...DECHERD.
WOODS RESERVOIR.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CST
FRIDAY MORNING FOR NORTHEASTERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3539 8625 3538 8627 3535 8620 3537 8617
3533 8599 3516 8589 3502 8645 3520 8647
3530 8662 3534 8645 3534 8642 3535 8640
3539 8626
TIME...MOT...LOC 1253Z 256DEG 33KT 3518 8641Local storm report, Mar 12, 7:03 AM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
703 AM CST FRI MAR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND GST 5 E RUSSELLVILLE 34.51N 87.64W
03/12/2010 E56.00 MPH FRANKLIN AL BROADCAST MEDIA
0245 AM HAIL 10 SE TUSCUMBIA 34.63N 87.58W
03/12/2010 E0.88 INCH COLBERT AL EMERGENCY MNGR
NICKEL HAIL NEAR SPRING VALLEY
0248 AM HAIL 5 E PHIL CAMPBELL 34.35N 87.62W
03/12/2010 E1.75 INCH FRANKLIN AL BROADCAST MEDIA
PENNY TO GOLF BALL HAIL
0307 AM HAIL 10 NW MOULTON 34.59N 87.41W
03/12/2010 E1.00 INCH LAWRENCE AL EMERGENCY MNGR
NEAR HATTON QUARTER SIZE HAIL
0340 AM HAIL 5 W TRINITY 34.60N 87.18W
03/12/2010 E1.75 INCH LAWRENCE AL STORM CHASER
0345 AM HAIL MOULTON 34.48N 87.28W
03/12/2010 E0.75 INCH LAWRENCE AL EMERGENCY MNGR
0347 AM HAIL 12 W ATHENS 34.79N 87.17W
03/12/2010 E1.00 INCH LIMESTONE AL EMERGENCY MNGR
0350 AM HAIL 10 SW ATHENS 34.68N 87.08W
03/12/2010 E1.00 INCH LIMESTONE AL TRAINED SPOTTER
WIND GUSTS 35 MPH
0405 AM HAIL ELKMONT 34.93N 86.98W
03/12/2010 E0.75 INCH LIMESTONE AL LAW ENFORCEMENT
0416 AM HAIL ATHENS 34.79N 86.96W
03/12/2010 E0.75 INCH LIMESTONE AL LAW ENFORCEMENT
0418 AM HAIL 10 W ATHENS 34.79N 87.14W
03/12/2010 E0.75 INCH LIMESTONE AL NWS EMPLOYEE
PENNY HAIL NEAR THE CLEMENTS AREA
0503 AM HAIL 15 W CULLMAN 34.18N 87.10W
03/12/2010 E1.00 INCH CULLMAN AL EMERGENCY MNGR
QUARTER HAIL IN LOGAN
0515 AM HAIL WEST POINT 34.24N 86.95W
03/12/2010 E0.88 INCH CULLMAN AL PUBLIC
NICKEL HAIL COVERING THE GROUND
0515 AM HAIL WEST POINT 34.24N 86.95W
03/12/2010 E1.00 INCH CULLMAN AL TRAINED SPOTTER
0527 AM HAIL CULLMAN 34.18N 86.84W
03/12/2010 E0.75 INCH CULLMAN AL EMERGENCY MNGR
0528 AM HAIL 10 SW CULLMAN 34.07N 86.96W
03/12/2010 E1.00 INCH CULLMAN AL EMERGENCY MNGR
0535 AM HAIL MADISON 34.70N 86.75W
03/12/2010 E1.00 INCH MADISON AL PUBLIC
0538 AM HAIL ATHENS 34.79N 86.96W
03/12/2010 E0.75 INCH LIMESTONE AL PUBLIC
0545 AM HAIL MADISON 34.70N 86.75W
03/12/2010 E0.75 INCH MADISON AL PUBLIC
0555 AM HAIL HUNTSVILLE 34.71N 86.63W
03/12/2010 E0.75 INCH MADISON AL NWS EMPLOYEE
PENNY HAIL COVERING THE GROUND IN THE MONROVIA AREA
0610 AM HAIL FAIRVIEW 34.25N 86.69W
03/12/2010 E0.75 INCH CULLMAN AL EMERGENCY MNGR
0621 AM HAIL 10 NE CULLMAN 34.28N 86.71W
03/12/2010 E0.75 INCH CULLMAN AL EMERGENCY MNGR
0621 AM HAIL CULLMAN 34.17N 86.84W
03/12/2010 E0.75 INCH CULLMAN AL EMERGENCY MNGR
0635 AM HAIL HUNTSVILLE 34.73N 86.59W
03/12/2010 E0.25 INCH MADISON AL NWS EMPLOYEE
&&
SSSpecial weather statement, Mar 12, 8:36 AM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
836 AM CST FRI MAR 12 2010
ALZ007-008-016-121515-
CULLMAN-MARSHALL-MORGAN-
836 AM CST FRI MAR 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...MARSHALL AND MORGAN
COUNTIES UNTIL 915 AM CST...
AT 835 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FLORETTE TO
HAYDEN...MOVING NORTHEAST AT 35 MPH.
PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 3451 8685 3450 8653 3447 8647 3450 8640
3450 8619 3419 8613 3418 8619 3410 8631
3426 8645 3426 8651 3413 8659 3409 8669
3406 8668 3400 8673 3395 8678 3392 8689
TIME...MOT...LOC 1436Z 240DEG 29KT 3440 8671 3393 8675
KNSSpecial weather statement, Mar 12, 9:30 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
930 AM CST FRI MAR 12 2010
ALZ008>010-121630-
DE KALB-JACKSON-MARSHALL-
930 AM CST FRI MAR 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...JACKSON AND MARSHALL
COUNTIES UNTIL 1030 AM CST...
AT 928 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRANT TO PAINTER...
MOVING NORTHEAST AT 40 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LIM ROCK...SKIRUM.
LARKINSVILLE...LANGSTON.
PEEKS CORNER...GUEST.
LEBANON...COLLBRAN.
HOLLYWOOD...PINE RIDGE.
DIME SIZE HAIL HAS BEEN REPORTED IN GUNTERSVILLE WITH THIS STORM.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 3449 8554 3449 8556 3445 8558 3420 8604
3420 8609 3453 8632 3454 8631 3457 8632
3459 8629 3463 8634 3498 8570 3478 8556
3452 8551
TIME...MOT...LOC 1529Z 236DEG 37KT 3458 8623 3431 8604
KNSThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:54 AM CST | Severe Thunderstorm Warning | HUN | Franklin | 36 min |
| Mar 12, 2:29 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 46 min |
| Mar 12, 2:54 AM CST | Severe Thunderstorm Warning | HUN | Lawrence, Limestone | 51 min |
| Mar 12, 3:44 AM CST | Severe Thunderstorm Warning | HUN | Lawrence, Limestone | 31 min |
| Mar 12, 4:21 AM CST | Special Weather Statement | HUN | Limestone, Madison | 54 min |
| Mar 12, 4:27 AM CST | Special Weather Statement | HUN | Lawrence | 48 min |
| Mar 12, 4:53 AM CST | Special Weather Statement | HUN | Cullman | 37 min |
| Mar 12, 5:06 AM CST | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 39 min |
| Mar 12, 5:16 AM CST | Special Weather Statement | HUN | Madison | 29 min |
| Mar 12, 5:30 AM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison | 45 min |
| Mar 12, 5:49 AM CST | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 41 min |
| Mar 12, 6:10 AM CST | Severe Thunderstorm Warning | HUN | Madison | 35 min |
| Mar 12, 6:18 AM CST | Severe Thunderstorm Warning | HUN | Madison, Morgan | 27 min |
| Mar 12, 6:39 AM CST | Special Weather Statement | HUN | Jackson, Marshall | 51 min |
| Mar 12, 6:51 AM CST | Special Weather Statement | HUN | Jackson | 39 min |
| Mar 12, 7:17 AM CST | River Flood Warning | HUN | Lawrence | 25 hr |
| Mar 12, 8:36 AM CST | Special Weather Statement | HUN | Cullman, Marshall, Morgan | 39 min |
| Mar 12, 9:09 AM CST | Severe Thunderstorm Warning | HUN | Madison, Marshall | 39 min |
| Mar 12, 9:30 AM CST | Special Weather Statement | HUN | DeKalb, Jackson | 60 min |
| Mar 12, 9:33 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 57 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.